Alert archive / Alabama / River Flood Warnings in 2017

River Flood Warning 6, NWS Birmingham, AL

April 5, 20175 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Apr 5, 2017, 9:05 PM CDT for 5 counties in Alabama. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2017, 9:05 PM CDT (02:05 UTC)
Expired
Apr 7, 2017, 1:54 AM CDT
In force
29 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL

The river

Written for the forecast point Tallapoosa River at Wadley (WDLA1).

Action stage
13 ft
Minor stage
13 ft
Moderate stage
20 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

747 
WGUS44 KBMX 060205
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
905 PM CDT Wed Apr 5 2017

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tallapoosa River At Wadley Affecting Chambers...Elmore...Macon...
  Randolph and Tallapoosa Counties.

.Heavy rainfall of one to two inches has occurred since 
Wednesday morning over the Tallapoosa River drainage basin...
and a flood warning is now in effect for the Tallapoosa River at Wadley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC017-051-087-111-123-061405-
/O.NEW.KBMX.FL.W.0006.170406T0205Z-170407T0654Z/
/WDLA1.1.ER.170406T0118Z.170406T0600Z.170406T1854Z.NO/
905 PM CDT Wed Apr 5 2017

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Tallapoosa River At Wadley.
* until late Thursday night...or until the warning is cancelled.
* At  8:00 PM Wednesday the stage was 13.0 feet. 
* Flood stage is 13.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage this evening and continue to 
  rise to near 13.3 feet by tomorrow morning. The river will fall 
  below flood stage by tomorrow early afternoon.
* Impact...At 13.0 feet...Flooding of pasture lands in the area occurs
  and cattle and farm equipment should be moved to higher ground if 
  higher stages are forecast.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$
1 follow-up statement
351 
WGUS84 KBMX 061410
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
910 AM CDT Thu Apr 6 2017


...The flood warning is cancelled for the Tallapoosa River At 
Wadley...

.The Tallapoosa River has crested at Wadley and is now falling...so
the flood warning is cancelled there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This will be the last statement issued on this event.

&&

ALC017-051-087-111-123-061440-
/O.CAN.KBMX.FL.W.0006.000000T0000Z-170407T0654Z/
/WDLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 AM CDT Thu Apr 6 2017

The Flood Warning is cancelled for
  The Tallapoosa River At Wadley.
* AT  8:00 AM Thursday the stage was 12.5 feet. 
* Flood stage is 13 feet. 
* Forecast...The river crested below flood stage at 12.99 feet. A
  continued fall is forecast the next few days.
* Impact...At 13 feet...Flooding of pasture lands in the area occurs
  and cattle and farm equipment should be moved to higher ground if 
  higher stages are forecast.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:50 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 5, 6:50 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
650 PM CDT Wed Apr 5 2017

.UPDATE...
For 00Z Aviation.

&&

.DISCUSSION...

Effective warm front roughly positioned from northern Sumter
County northeast across southern Bibb County east across southern
Talladega County and into southern Cleburne County.

The airmass is continuing to rapidly destabilize south of the warm
front with temperatures in the low to mid 70's along the U.S.
Highway 80 corridor along with dew points in the lower 70's
across our southern tier of counties.

We continue to monitor the potential for large hail with
thunderstorms near and north of the warm front and for the
increasing potential of all convective hazards to the southwest
across southern Alabama.

Our concern continues to increase with discrete storms moving out
of Clarke and Monroe Counties and into Wilcox County while
additional discrete storms are moving out of Escambia and Conecuh
Counties and into Covington County. These storms will pose a
threat to Selma/Montgomery/Troy areas through the next few hours.

Visible satellite imagery indicates some breaks in the clouds from
Washington County north to Tuscaloosa County. Solar radiation will
help to further raise temperatures and will result in further
airmass destabilization through the remainder of the morning
hours across our western and southwest counties.

The latest derived hodograph from the KBMX radar velocity wind
profile indicates 0-6 km bulk shear of 54 knots and 0-1 km storm
relative helicities of 108 m2/s2. The environment remains
supportive of severe thunderstorms and tornadoes south of the warm
front.

05

&&

.AVIATION...
00Z TAF Discussion.

Main TSRA activity is near the NE tafs ASN/ANB, but with the
boundary not through MGM/TOI, they could still see further
development for the next few hours. Winds have shifted for TCL/
BHM/EET. Will see very windy conditions behind the front through
much of tomorrow.

08

&&

.FIRE WEATHER...

A storm system will bring rain and thunderstorms to the area
through tonight. Rain-free weather returns Thursday through the
weekend. Critical fire weather conditions are not expected through
the next 7 days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     46  59  40  62  36 /  50  20  10   0   0
Anniston    45  59  40  63  38 /  60  20  10   0   0
Birmingham  46  62  43  63  39 /  30  10  10   0   0
Tuscaloosa  46  64  43  65  39 /  20  10   0   0   0
Calera      46  63  43  64  40 /  40  10  10   0   0
Auburn      47  61  42  62  40 /  60  10  10   0   0
Montgomery  51  66  44  66  41 /  60  10   0   0   0
Troy        50  65  43  65  39 /  60  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 7 PM CDT Thursday for the following
counties: Autauga...Barbour...Bibb...Blount...Bullock...
Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne...
Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale...
Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion...
Montgomery...Perry...Pickens...Pike...Randolph...Russell...
Shelby...St. Clair...Sumter...Talladega...Tallapoosa...
Tuscaloosa...Walker...Winston.

&&

05/08
Hazardous weather outlook, Apr 5, 7:23 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
723 PM CDT Wed Apr 5 2017

ALZ011>015-017>050-070330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
723 PM CDT Wed Apr 5 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook Through Tonight.

Severe thunderstorms will be possible ahead of and along an
advancing cold front across portions of east Central Alabama with
tornadoes, damaging straight line winds, and large hail all possible.
The best chances for severe thunderstorms along with strong
tornadoes will be along, north, and east of a Gadsden to Lake Martin
to Lafayette line. The threat will end from west to east after the
front moves through and could go to as late as 9 PM across the far
eastern counties.

Behind the storms and the front look for windy conditions with
sustained winds of 20 to 30 mph and gusts of 30 to 40 mph possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Windy conditions will continue to be possible during the daytime
hours through around 7 PM.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be
necessary through this evening.

In the hours before

Local storm report, Apr 5, 8:10 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             WETUMPKA                32.55N 86.20W
04/05/2017  E0.25 INCH       ELMORE             AL   EMERGENCY MNGR

&&

MAL
Local storm report, Apr 5, 8:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             ASHLAND                 33.27N 85.84W
04/05/2017  E0.25 INCH       CLAY               AL   EMERGENCY MNGR

&&

MAL
Local storm report, Apr 5, 8:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             SANTUCK                 32.63N 86.13W
04/05/2017  E0.50 INCH       ELMORE             AL   EMERGENCY MNGR

&&

MAL
Local storm report, Apr 5, 8:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             CENTRAL                 32.68N 86.10W
04/05/2017  E0.25 INCH       ELMORE             AL   EMERGENCY MNGR

&&

MAL
Local storm report, Apr 5, 8:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             KELLYTON                32.98N 86.03W
04/05/2017  E0.50 INCH       COOSA              AL   EMERGENCY MNGR

&&

MAL
Local storm report, Apr 5, 8:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
829 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     SANTUCK                 32.63N 86.13W
04/05/2017                   ELMORE             AL   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE
            ROAD.

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:04 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne26 min
Apr 5, 7:15 PM CDTTornado WarningBMXCleburne15 min
Apr 5, 7:36 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore27 min
Apr 5, 8:29 PM CDTTornado WarningBMXTallapoosa9 min
Apr 5, 8:35 PM CDTTornado WarningBMXChambers25 min
Apr 5, 8:47 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery, Tallapoosa43 min
Apr 5, 8:57 PM CDTTornado WarningBMXChambers18 min
Apr 5, 9:38 PM CDTSevere Thunderstorm WarningBMXLee37 min
Apr 6, 4:45 AM CDTRiver Flood WarningBMXSumter60 hr

Nearby

River Flood Warnings in Alabama, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.